MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number ENVEOR-US
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The first valve and delivery catheter system (dcs) dislodge were reported on a separate medwatch.This device was expected for return, a supplemental report will be sent upon completion of the analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of a transcatheter bioprosthetic valve, the valve was positioned above the annulus.During removal of the delivery catheter system (dcs), the nose cone of the dcs became stuck in the valve struts and dislodged the valve into the ascending aorta.A second transcatheter bioprosthetic valve was attempted to be implanted valve-in-valve with th is second dcs.During deployment of the second valve, tension was felt and the valve dislodged upward.Following recapture of the valve, the handle of the dcs was spinning and unable to redeploy the valve.The capsule of the second dcs was broken.The second valve and the second dcs were withdrawn from the body.Upon direct visualization, the valve was unable to be removed from the dcs and a capsule break was noted near the inline sheath.Another transcatheter bioprosthetic valve, was then successfully implanted in the aortic annulus with a third dcs.The patient was reported to be stable after successful valve implant.
 
Additional Manufacturer Narrative
Upon receipt at medtronic's quality laboratory, the valve was received loaded in the capsule of the delivery catheter system (dcs).The dcs handle and the tip-retrieval mechanism appeared intact.The device was returned with the end cap/screw gear snap fit connected.The proximal end of the capsule was separated.The separation site was jagged and uneven.Voids were observed along the proximal end of the capsule.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Fluoroscopy checks performed on the returned device did not indicate a paddle out of pocket misload.However, analysis conducted by borescope showed track marks from interaction of the paddle with the capsule liner.This is consistent with damage during a misload.When a valve is loaded correctly onto a delivery catheter system (dcs), the valve paddles are seated within the pockets of the spindle and the capsule is positioned over the assembly.If the paddles are not seated correctly, they sit proud of the spindle pocket, increasing the outer diameter of the assembly.If left uncorrected, additional force may be applied through the capsule, damaging the system.Capsule damage initiated during the loading process is not always identified during inspections to confirm a correct load and absence of capsule damage.If the defects are not identified during loading, the tensile force applied during deployment can lead to the capsule polymer stretching or the capsule detaching.When a capsule separation occurs, the capsule may not deploy the valve, which is consistent with the report of unable to deploy in this event.Typically, capsule separation occurs due to excessive compressive forces applied during the valve loading process and the capsule then separates when tension is applied.This excessive compressive force is experienced when a misload occurs and is consistent with the misload observed on the returned product.Overall, there were no findings to suggest a device quality deficiency related to the manufacturing of the device.Based on the evidence available, the root cause of the capsule separation cannot be conclusively determined in this case.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENVEO R DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7241613
Report Number2025587-2018-00301
Device Sequence Number882552
Product Code NPT
UDI-Device Identifier00643169800915
UDI-Public00643169800915
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2018
Device Model NumberENVEOR-US
Device Catalogue NumberENVEOR-US
Device Lot Number0008765153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2018
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer02/23/2018
09/05/2018
Initial Report FDA Received Date02/05/2018
Supplement Report FDA Received Date03/15/2018
09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age81 YR